International Journal of Mathematics and Mathematical Sciences
Volume 6 (1983), Issue 1, Pages 81-87

On singularities of capillary surfaces in the absence of gravity

V. Roytburd

Lawrence Berkeley Laboratory, University of California, Berkeley 94720, California, USA

Received 16 June 1982

Copyright © 1983 V. Roytburd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We study numerical solutions to the equation of capillary surfaces in trapezoidal domains in the absence of gravity when the boundary contact angle declines from 90° to some critical value. We also discuss a result on the behavior of solutions in more general domains that confirms numerical calculations.